| Model Number |
OMS-T10BTNL |
| Medical Device Problem Code |
Inflation Problem (1310)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/28/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a laparoscopic inguinal hernia laparoscopy procedure, the trocar was involved in an issue where the balloon did not inflate.The lot number of the device was known, and it was confirmed that this was not a reprocessed single-use device.There was no patient injury.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the balloon had a hole at the distal end.The lock collar, main valve seal and converter doors were received and were intact.The inflation syringe was not received.The obturator was received.Functional testing found that the balloon could not be inflated due to the damage it was received with.The flapper door, when actuated, opened and closed properly.The converter doors move freely and were secured in place.The lock collar move up and down the cannula and snapped securely in place.The obturator was inserted and removed without restriction into the trocar and cannula.It was reported that balloon would not inflate.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur when contact was made with a surgical instrument during clinical application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: care must be exercised during insertion of the balloon as well as during the course of the procedure to avoid damaging the balloon with other instruments.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.